Q. Why do I have irritation when eyes water?

Answered by
Dr. Anand
and medically reviewed by Dr. Sneha Kannan
Published on Feb 09, 2016 and last reviewed on: Apr 17, 2019

Hi doctor,

When I go to bed, my eyes start watering, mainly the left one. When I get out of my bed and look myself in the mirror, my eyes are red and my eyelids swollen. When I wake up in the morning, I have the same problem of tearing eyes, redness and eyelid swelling. I sleep on the left side, and the left eye is more affected than the right. After I get out of bed, the redness and swelling clears in half an hour to 2 hours, and I keep fine the entire day. I have had 3 conjunctivitis in the left eye in the last 6 months, confirmed by a general doctor all the three times. I have been diagnosed with Xanthelasma on the upper eyelid on the left eye by a general doctor 4-5 years ago. Please help.

Dr. Anand

Ophthalmology (Eye Care)
#

Hi,

Welcome to icliniq.com.

Xanthelasma is nothing to do with your problems. It is due to high cholesterol levels. Your watering problem may be related to previous conjunctivitis attacks.

Do you have irritation during watering or blurring of vision after conjunctivitis? This is more common in viral conjunctivitis.

You can use artificial tear drops during watering. It may take its own time to complete normalization. However, it is not a serious problem. You can send pictures of your eyes and old records for more clear diagnosis and treatment. Do follow-up for any doubts.

Hello doctor,

I have irritation during watering, and I have blurred vision after watering and irritation, which occur at the same time.

Dr. Anand

Ophthalmology (Eye Care)
#

Hi,

Welcome back to icliniq.com.

Irritation and watering are suggestive of dry eyes or corneal erosion. But, you can continue the same treatment as mentioned before. Use Artificial tear drops daily and anti-allergic eye drops as and when required. Also give cold water wash. You can send pictures of your eyes.

Also Read Answers From:

Related Questions & Answers


How can my blurred vision be treated?

Query: Hello doctor, I have been having blurry vision ever since my sore eyes have been going away. It started a week ago when I was diagnosed with sore eyes. My physician told me to use Terramycin four to five times a day and on the sixth day, the swelling in my eyes got better. But once my eye was in a ...  Read Full >>


Dr. Vaibhev Mittal
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. This blurred vision could be due to viral keratoconjunctivitis which means there is a possibility of involvement of cornea leading to blurred vision. Treatment usually includes soft steroid eyedrop like fluorometholone in slow tapering doses. It is a provisional di...  Read Full

Recurrent nasal sinus congestion with thick mucous secretion. What could be the reason?

Query: Hello doctor, Approximately one year ago, I began to have recurrent, once per month or few weeks approximately, left-sided sinus congestion. Though my nose was never stuffy, I could feel the congestion somewhere between my lower nasal passage and sinus. When I would go to clear this, it would take ...  Read Full >>


Dr. Shyam Kalyan N
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. Do you have a decreased sense of smell or running nose or itchy eyes or watering of eyes or itchy nose? Do you have blocked sensation or choking feeling of the throat? Any soreness of throat or difficulty in swallowing? Your symptoms do sound like you have sinusitis...  Read Full

I got conjunctivitis 7 days back.I had red eye with eyelid swelling.Now redness is gone but blurring is present.What do I do?

Query: Hello doctor, I got conjunctivitis 7 days back. I had red eye with eyelid swelling.  I used Moxifloxacin hydrochloride from the very first day, every 2 hours. Then I started Fluorometholone 4 times a day and Cyclosporine 3 times a day. And now from 2 days I got blurred eye. Redness is gone...  Read Full >>


Dr. Dada Peer K
Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. I reviewed your history. It seems from the history that you are having conjunctivitis and you are on treatment with moxifloxacin and fluorometholone. The presence of blurring of vision indicates involvement of cornea in the form of keratoconjunctivitis. This usually ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.